Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Jackson, MS

March 31, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 4:48 PM CDT for 4 counties in Mississippi. It was in force for 57 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 4:48 PM CDT (21:48 UTC)
Expired
Mar 31, 2015, 5:45 PM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 143 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 5:00 PM CDTHAIL 0.752 Nne Metcalfe, MSDIME SIZE HAIL REPORTED AT THE MID DELTA REGIONAL AIRPORT VIA TOWER OBSERVERS.
Mar 31, 5:04 PM CDTHAIL 1.752 Nnw Leland, MSGOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC
Mar 31, 5:10 PM CDTHAIL 0.5Leland, MSMARBLE HAIL IN LELAND. REPORTED BY FIRE DEPARTMENT.
Mar 31, 5:10 PM CDTHAIL 1.755 W Leland, MSGOLF BALL SIZED HAIL IN STONEVILLE. REPORTED BY PUBLIC
Mar 31, 5:12 PM CDTHAIL 1.754 E Leland, MS
Mar 31, 5:12 PM CDTHAIL 1.754 W Leland, MS
Mar 31, 5:14 PM CDTTSTM WND DMGTribbett, MSPOWER POLES DOWN AND A TREE SPLIT AND FELL ON A HOUSE IN AND AROUND TRIBBETT.
Mar 31, 5:15 PM CDTHAIL 0.25Inverness, MSPEA SIZED HAIL IN INVERNESS. REPORTED BY EMERGENCY MANAGEMENT
Mar 31, 5:18 PM CDTHAIL 1.75Tribbett, MSTORE A SCREEN OFF THE WINDOW OF A HOME AND PAINT OFF OF A HOME.
Mar 31, 5:18 PM CDTHAIL 1.75Tribbett, MS
Mar 31, 5:50 PM CDTTSTM WND DMGIsola, MSPARTIAL CANOPY COLLAPSE OVER THE GAS PUMPS AT THE DOUBLE QUICK IN ISOLA. REPORTED BY EMERGENCY MANAGEMENT
Mar 31, 5:50 PM CDTHAIL 0.88Isola, MSLOTS OF PEA TO NICKEL SIZE HAIL IN ISOLA.
Mar 31, 5:53 PM CDTHAIL 1Belzoni, MSDIME TO QUARTER SIZE HAIL ON THE WEST SIDE OF BELZONI.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

138 
WUUS54 KJAN 312148
SVRJAN
MSC053-083-133-151-312245-
/O.NEW.KJAN.SV.W.0039.150331T2148Z-150331T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN WASHINGTON COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHWESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 545 PM CDT

* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HOLLY
  RIDGE...OR NEAR INDIANOLA...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GREENVILLE...INDIANOLA...LELAND...MOORHEAD...BELZONI...METCALFE...
  INVERNESS...ISOLA...WINTERVILLE...DARLOVE...SWIFTOWN...TRIBBETT...
  HOLLY RIDGE AND MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3353 9080 3351 9039 3342 9029 3312 9048
      3315 9064 3336 9103 3345 9106 3353 9110
TIME...MOT...LOC 2148Z 302DEG 30KT 3345 9076 

HAIL...1.75IN
WIND...60MPH
 
$$

CME
5 follow-up statements
198 
WWUS54 KJAN 312156
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT TUE MAR 31 2015

MSC053-083-133-151-312245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-150331T2245Z/
SUNFLOWER MS-HUMPHREYS MS-WASHINGTON MS-LEFLORE MS-
456 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...NORTHEASTERN WASHINGTON
AND SOUTHWESTERN LEFLORE COUNTIES...

AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LELAND...
MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...INDIANOLA...LELAND...MOORHEAD...BELZONI...METCALFE...
INVERNESS...ISOLA...DARLOVE...SWIFTOWN...TRIBBETT...HOLLY RIDGE AND
MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3353 9080 3351 9039 3342 9029 3312 9048
      3315 9064 3336 9103 3345 9106 3353 9105
TIME...MOT...LOC 2156Z 313DEG 32KT 3344 9092 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

CME
272 
WWUS54 KJAN 312208
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT TUE MAR 31 2015

MSC053-083-133-151-312245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-150331T2245Z/
SUNFLOWER MS-HUMPHREYS MS-WASHINGTON MS-LEFLORE MS-
508 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...NORTHEASTERN WASHINGTON
AND SOUTHWESTERN LEFLORE COUNTIES...

AT 508 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIBBETT...OR
NEAR LELAND...MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...LELAND...MOORHEAD...BELZONI...INVERNESS...ISOLA...
SWIFTOWN...TRIBBETT...HOLLY RIDGE AND MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3350 9084 3348 9041 3342 9029 3312 9048
      3315 9064 3335 9098 3344 9098
TIME...MOT...LOC 2208Z 304DEG 31KT 3338 9084 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

CME
232 
WWUS54 KJAN 312217
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT TUE MAR 31 2015

MSC053-083-133-151-312245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-150331T2245Z/
SUNFLOWER MS-HUMPHREYS MS-WASHINGTON MS-LEFLORE MS-
517 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...NORTHEASTERN WASHINGTON
AND SOUTHWESTERN LEFLORE COUNTIES...

AT 516 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TRIBBETT...OR
7 MILES SOUTHEAST OF LELAND...MOVING SOUTHEAST AT 30 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
INDIANOLA...LELAND...MOORHEAD...BELZONI...INVERNESS...ISOLA...
SWIFTOWN...TRIBBETT...HOLLY RIDGE AND MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3346 9079 3344 9036 3342 9029 3312 9048
      3315 9064 3332 9093 3343 9091
TIME...MOT...LOC 2216Z 302DEG 28KT 3335 9079 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

CME
802 
WWUS54 KJAN 312225
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT TUE MAR 31 2015

MSC053-083-133-151-312245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-150331T2245Z/
SUNFLOWER MS-HUMPHREYS MS-WASHINGTON MS-LEFLORE MS-
525 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...EAST CENTRAL WASHINGTON
AND SOUTHWESTERN LEFLORE COUNTIES...

AT 525 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIBBETT...OR
11 MILES NORTHEAST OF HOLLANDALE...MOVING SOUTHEAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  INVERNESS AROUND 530 PM CDT.
  ISOLA AROUND 540 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MORGAN
CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3341 9075 3340 9030 3323 9041 3320 9052
      3319 9071 3323 9078 3328 9086 3337 9083
TIME...MOT...LOC 2225Z 309DEG 30KT 3330 9073 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

CME
198 
WWUS54 KJAN 312236
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CDT TUE MAR 31 2015

MSC053-083-133-151-312245-
/O.CON.KJAN.SV.W.0039.000000T0000Z-150331T2245Z/
SUNFLOWER MS-HUMPHREYS MS-WASHINGTON MS-LEFLORE MS-
536 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...EASTERN WASHINGTON AND
SOUTHWESTERN LEFLORE COUNTIES...

AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ISOLA...OR 10
MILES NORTHWEST OF BELZONI...MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN SUNFLOWER...NORTHERN HUMPHREYS...EASTERN WASHINGTON AND
SOUTHWESTERN LEFLORE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3323 9041 3320 9052 3319 9068 3323 9074
      3327 9073 3328 9076 3334 9072 3337 9065
      3333 9034
TIME...MOT...LOC 2235Z 302DEG 30KT 3325 9064 

HAIL...1.75IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:48 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 31, 4:48 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT TUE MAR 31 2015

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
NORTHERN MISSISSIPPI...GENERALLY ALONG AND NORTH OF THE HIGHWAY 82
CORRIDOR WITHIN THE SEVERE THUNDERSTORM WATCH AREA. SOME OF THESE
STORMS HAVE HAD A HISTORY OF PRODUCING LARGE HAIL IN PORTIONS OF
ARKANSAS AND COULD PRODUCE HAIL TO THE SIZE OF BASEBALLS ALONG WITH
60-70MPH WINDS. THIS IS NOT TOO SURPRISING GIVEN 8C/KM LAPSE RATES
OVER THE AREA AND 300-500 J/KG OF CAPE IN THE HAIL GROWTH REGION.
THESE STORMS WILL CONTINUE TO TRACK THE SOUTHEAST THROUGH THIS
AFTERNOON INTO EARLY EVENING AS MOISTURE...HEATING...COMBINE WITH A
PASSING DISTURBANCE AND LINGERING BOUNDARY. MOST OF THE MORE ROBUST
SHOULD DIMINISH THIS EVENING BUT SOME COULD LINGER A LITTLE LONGER.

SOME RAIN AND STORM CHANCES CONTINUE TOMORROW AS A BOUNDARY LAYS
DRAPED ACROSS THE REGION AHEAD OF A SHORTWAVE TROUGH. AHEAD OF THE
SHORTWAVE...RIDGING WILL BUILD EAST THROUGH THE REGION. THIS WILL
CAUSE THE BOUNDARY TO LIFT NORTH AND OUT OF THE FORECAST AREA.
DESPITE THE TROUGH WEAKENING AS IT APPROACHES AND MOVES THROUGH THE
CWA...WITH A WARM MOIST AND UNSTABLE AIRMASS OVER THE REGION...IT
WILL STILL BE ABLE TO SPARK SOME CONVECTION OVER THE REGION
WEDNESDAY.

SHOWERS AND STORMS WILL BE POSSIBLE AGAIN ON THURSDAY...MAINLY
DIURNALLY DRIVEN COUPLED WITH THE ASCENT FROM A PASSING WAVE. WHILE
THERE WILL BE PLENTY OF INSTABILITY...LAPSE RATES DONT LOOK AS GOOD
AND SEVERE STORMS ARE NOT AS FAVORED RIGHT NOW. HEIGHTS WILL
INCREASE OVER THE REGION THURSDAY NIGHT...ALLOWING US TO BE CAPPED
THROUGH EARLY FRIDAY. ANOTHER...MORE IMPRESSIVE...SYSTEM DEVELOPS
ACROSS THE SOUTHERN PLAINS AND TRACKS ACROSS ARKANSAS INTO THE OHIO
VALLEY FRIDAY AFTERNOON. THIS WILL DRAG A COLD FRONT INTO OUR
REGION. THIS WILL ERODE THE CAP THROUGH THE AFTERNOON AND ALLOW FOR
ADDITIONAL STORMS TO DEVELOP. EXPECT A SQUALL LINE TO APPROACH OUR
REGION FROM THE NORTHWEST. SUFFICIENT CAPE...LAPSE RATES AND DEEP
LAYER SHEAR SHOULD PROMOTE SEVERE POTENTIAL FOR FRIDAY AFTERNOON.
WILL CONTINUE WITH CURRENT HAZARD GRAPHICS FOR SEVERE POTENTIAL
FRIDAY. SQUALL LINE AND FRONTAL BOUNDARY WILL MOVE THROUGH THE REGION
AND EXIT THE REGION BY LATER FRIDAY NIGHT. COOLER SFC HIGH WILL MOVE
INTO THE REGION FOR SATURDAY AND EARLY SUNDAY. ADDITIONAL SHOWERS
LOOK TO MOVE IN FROM THE WEST ON SUNDAY AFTERNOON.

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON...BUT THUNDERSTORMS ARE MOVING
ACROSS THE DELTA AND THIS MAY BRING MVFR AND BRIEF IFR CONDITIONS TO
GLH/GWO/GTR INTO THE EVENING HOURS. EXPECT THE THUNDERSTORM ACTIVITY
TO DISSIPATE BY 03Z...BUT MVFR/IFR CONDITIONS ARE LIKELY IN STRATUS
AND FOG AFTER 07-09Z. WINDS THIS AFTERNOON ARE OUT OF THE SOUTH-
SOUTHWEST AT 8-12KTS WITH HIGHER GUSTS...BUT WILL SUBSIDE TONIGHT TO
BETWEEN 3-5KTS. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  79  63  82 /  13  20  10  44
MERIDIAN      58  80  60  82 /  23  28  11  31
VICKSBURG     59  80  63  82 /   8  14  12  48
HATTIESBURG   59  82  63  84 /   7  12   9  23
NATCHEZ       59  80  64  82 /   3  13  12  40
GREENVILLE    59  78  62  80 /  30  32  20  55
GREENWOOD     59  79  62  80 /  41  37  23  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/26/19
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 2:17 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE MAR 31 2015

MSZ018-312000-
BOLIVAR-
217 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN BOLIVAR COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS OVER CRUMROD...OR NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...DEESON...DUNCAN AND ALLIGATOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3390 9067 3401 9091 3402 9092 3404 9089
      3405 9089 3409 9087 3410 9088 3409 9092
      3412 9095 3412 9067
TIME...MOT...LOC 1916Z 290DEG 21KT 3417 9100

CE
Local storm report, Mar 31, 4:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             ROSEDALE                33.85N 91.03W
03/31/2015  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR ROSEDALE. REPORTED BY
            EMERGENCY MANAGEMENT.

0355 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E0.25 INCH       BOLIVAR            MS   EMERGENCY MNGR

            PEA SIZED HAIL REPORTED NEAR BENOIT. REPORTED BY
            EMERGENCY MANAGEMENT.

0400 PM     HAIL             1 N BENOIT              33.67N 91.01W
03/31/2015  E1.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED JUST NORTH OF BENOIT.
            REPORTED BY EMERGENCY MANAGEMENT

&&
Special weather statement, Mar 31, 4:16 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE MAR 31 2015

MSZ031-312145-
LOWNDES-
416 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY...

AT 416 PM CDT...A STRONG THUNDERSTORM WAS OVER COLUMBUS...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  STEENS AROUND 425 PM CDT.

LAT...LON 3358 8827 3343 8829 3343 8831 3345 8846
      3345 8847 3363 8847 3365 8826
TIME...MOT...LOC 2116Z 269DEG 19KT 3354 8838

CME
Local storm report, Mar 31, 4:43 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT TUE MAR 31 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BENOIT                  33.65N 91.01W
03/31/2015  E1.25 INCH       BOLIVAR            MS   PUBLIC

            HALF DOLLAR SIZED HAIL IN BENOIT. REPORTED BY PUBLIC

0435 PM     HAIL             10 NE METCALFE          33.55N 90.88W
03/31/2015  E2.75 INCH       BOLIVAR            MS   EMERGENCY MNGR

            BASEBALL SIZED HAIL CAUSED SIGNIFICANT DAMAGE TO A
            VEHICLE NEAR NAPANEE ALONG THE WASHINGTON/BOLIVAR COUNTY
            LINE

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:17 PM CDTSpecial Weather StatementJANBolivar43 min
Mar 31, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington67 min
Mar 31, 4:00 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower60 min
Mar 31, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningJANLowndes20 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys56 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo56 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.